# SDR 2000UALA00038

- Difficulty date: January 26, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N1835U
- Make and model: Doug DC-10-10
- Aircraft serial: 47967
- Aircraft time: 78,521 hours, 27,371 cycles
- Engine: Ge CF66D
- Engine time: 66,302 hours, 24,992 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Damaged
- Location: Turbine Section
- Stage of operation: TO
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE HAD A LOUD NOISE AT T/O.  ABOUT 90 PERCENT POWER SUSPECT COMPRESSOR STALL.  TOWER REMARKED ON LARGE FLAME EXITING ENGINE.  FOUND METAL PIECES IN TAILPIPE AFTER RETURN TO GATE (LARGER THAN FLAKES, SMALLER THAN BB''S).  *S/D*  INITIAL ON-WING BORESCOPE REVEALED HPC STG 16 BLADE DAMAGE, APPROXIMATELY 80 PERCENT BEYOND LIMITS, CRACKED, BENT, TORN.  ENGINE WAS REPLACED.  POST ENGINE REMOVAL BORESCOPE OF THE HPC SHOWED IMPACT DAMAGE STARTING AT THE HPC STG 1 AND PROGRESSING DOWNSTREAM.  THE 5TH STG BLDS SHOWING THE MOST DAMAGE.  IMPACT IMPRESSIONS IN THE BLADES INDICATE FOD, PROBABLY A WASHER OR OTHER ROUND HARDWARE.
